Alert archive / Florida / Flood Watches in 2012
Flood Watch 6, NWS Miami, FL
NWS Miami, FL issued this flood watch at Aug 26, 2012, 4:59 AM EDT for 7 counties in Florida. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2012, 4:59 AM EDT (08:59 UTC)
- Expired
- Aug 28, 2012, 8:00 PM EDT
- In force
- 63 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3195 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WGUS62 KMFL 260859 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 459 AM EDT SUN AUG 26 2012 FLZ063-066>075-168-172>174-270000- /O.NEW.KMFL.FA.A.0006.120826T0859Z-120828T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 459 AM EDT SUN AUG 26 2012 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE...COASTAL PALM BEACH...FAR SOUTH MIAMI DADE... GLADES...HENDRY...INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH MONDAY EVENING * TROPICAL STORM ISAAC IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE NORTHWEST TODAY AND INTO THE SOUTHEAST GULF OF MEXICO TONIGHT...BEFORE MOVING INTO THE NORTHERN GULF OF MEXICO EARLY THIS WEEK. THIS WILL BRING DEEP TROPICAL MOISTURE TO THE AREA THROUGH MONDAY...INCREASING THE CHANCE FOR TORRENTIAL RAINFALL. STORM TOTAL AMOUNTS OF 4 TO 8 INCHES EXPECTED THROUGH MONDAY WITH LOCALIZED HIGHER RAINFALL AMOUNTS WHERE RAIN BANDS MOVE THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS OF FLOOD PRONE AREAS SHOULD CHECK PREPAREDNESS REQUIREMENTS AND TAKE IMMEDIATE ACTION TO PROTECT PROPERTY. A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR HEAVY RAINS AND POSSIBLE FLOODING. PERSONS IN THE WATCH AREA SHOULD REMAIN WEATHER ALERT AND BE READY FOR QUICK ACTION SHOULD FLOODING BEGIN OR A WARNING BE ISSUED. ADDITIONAL UPDATED WILL BE ISSUED LATER TODAY. && $$ BAXTER
6 follow-up statements
483 WGUS62 KMFL 262359 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 759 PM EDT SUN AUG 26 2012 FLZ063-066>075-168-172>174-271000- /O.CON.KMFL.FA.A.0006.000000T0000Z-120828T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 759 PM EDT SUN AUG 26 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH MONDAY EVENING * DOPPLER RADAR HAS INDICATED THAT 2 TO 4 INCHES HAVE FALLEN OVER SOUTH FLORIDA WITH ISOLATED 5 TO 6 INCHES FROM THE RAIN BANDS OF ISAAC SINCE THIS MORNING. REPORTS OF SOME MINOR STREET FLOODING HAVE ALSO BEEN REPORTED IN THE MIAMI LAKES AREA IN MIAMI-DADE COUNTY, AND ACROSS METRO PALM BEACH COUNTY. LAKE WORTH ROAD IS CLOSED WEST OF MILITARY TRAIL DUE TO THE CANAL OVERFLOWING ONTO THE ROAD. THE RAIN BANDS FROM ISAAC WILL CONTINUE TO AFFECT SOUTH FLORIDA TONIGHT INTO MONDAY...AS ISAAC CONTINUES TO MOVE WEST NORTHWEST INTO THE GULF OF MEXICO. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE TONIGHT INTO MONDAY...WHICH CAN LEAD TO SOME FLOODING OVER SOUTH FLORIDA ESPECIALLY IF ANY RAIN BANDS TRAIN OVER THE SAME AREA. THEREFORE...THE FLOOD WATCH WILL REMAIN IN EFFECT FOR SOUTH FLORIDA THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS OF FLOOD PRONE AREAS SHOULD CHECK PREPAREDNESS REQUIREMENTS AND TAKE IMMEDIATE ACTION TO PROTECT PROPERTY. A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR HEAVY RAINS AND POSSIBLE FLOODING. PERSONS IN THE WATCH AREA SHOULD REMAIN WEATHER ALERT AND BE READY FOR QUICK ACTION SHOULD FLOODING BEGIN OR A WARNING BE ISSUED. ADDITIONAL UPDATED WILL BE ISSUED LATER TODAY. && $$ BAXTER
035 WGUS62 KMFL 270041 AAA FFAMFL FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 841 PM EDT SUN AUG 26 2012 FLZ063-066>075-168-172>174-270845- /O.CON.KMFL.FA.A.0006.000000T0000Z-120828T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 841 PM EDT SUN AUG 26 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH MONDAY EVENING * DOPPLER RADAR HAS INDICATED THAT 2 TO 4 INCHES HAVE FALLEN OVER SOUTH FLORIDA WITH ISOLATED 5 TO 6 INCHES FROM THE RAIN BANDS OF ISAAC SINCE THIS MORNING. REPORTS OF SOME MINOR STREET FLOODING HAVE ALSO BEEN REPORTED IN THE MIAMI LAKES AREA IN MIAMI-DADE COUNTY, AND ACROSS METRO PALM BEACH COUNTY. LAKE WORTH ROAD IS CLOSED WEST OF MILITARY TRAIL DUE TO THE CANAL OVERFLOWING ONTO THE ROAD. THE RAIN BANDS FROM ISAAC WILL CONTINUE TO AFFECT SOUTH FLORIDA TONIGHT INTO MONDAY...AS ISAAC CONTINUES TO MOVE WEST NORTHWEST INTO THE GULF OF MEXICO. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE TONIGHT INTO MONDAY...WHICH CAN LEAD TO SOME FLOODING OVER SOUTH FLORIDA ESPECIALLY IF ANY RAIN BANDS TRAIN OVER THE SAME AREA. THEREFORE...THE FLOOD WATCH WILL REMAIN IN EFFECT FOR SOUTH FLORIDA THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS OF FLOOD PRONE AREAS SHOULD CHECK PREPAREDNESS REQUIREMENTS AND TAKE IMMEDIATE ACTION TO PROTECT PROPERTY. A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR HEAVY RAINS AND POSSIBLE FLOODING. PERSONS IN THE WATCH AREA SHOULD REMAIN WEATHER ALERT AND BE READY FOR QUICK ACTION SHOULD FLOODING BEGIN OR A WARNING BE ISSUED. ADDITIONAL UPDATES WILL BE ISSUED LATER TONIGHT. && $$ BAXTER
552 WGUS62 KMFL 270837 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 437 AM EDT MON AUG 27 2012 FLZ063-066>075-168-172>174-280000- /O.CON.KMFL.FA.A.0006.000000T0000Z-120828T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 437 AM EDT MON AUG 27 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH THIS EVENING * DOPPLER RADAR HAS INDICATED THAT 2 TO 4 INCHES OF RAINFALL HAVE FALLEN OVER SOUTH FLORIDA SINCE EARLY SUNDAY MORNING...EXCEPT FOR METRO BROWARD COUNTY WHERE 4 TO 8 INCHES HAVE FALLEN AND 9 TO 13 INCHES OVER METRO PALM BEACH COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE OVER SOUTH FLORIDA TODAY WITH HIGHER AMOUNTS WHERE RAIN BANDS PASS OVER THE SAME AREA. THIS CAN LEAD TO FLOODING CONDITIONS OVER SOUTH FLORIDA AS THE GROUNDS ARE SATURATED DUE TO THE HEAVY RAINFALL DURING THE LAST 24 HOURS. THEREFORE...THE FLOOD WATCH REMAINS IN EFFECT OVER ALL OF SOUTH FLORIDA THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAXTER
895 WGUS62 KMFL 272049 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT MON AUG 27 2012 FLZ063-066>075-168-172>174-281200- /O.EXT.KMFL.FA.A.0006.000000T0000Z-120828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 449 PM EDT MON AUG 27 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH TUESDAY MORNING * DOPPLER RADAR HAS INDICATED THAT 1 TO 3 INCHES OF RAIN HAS FALLEN OVER SOUTH FLORIDA SINCE THIS MORNING...EXCEPT ACROSS BROWARD AND PALM BEACH COUNTY WHERE 3 TO 8 INCHES OF RAIN HAS FALLEN...WITH THE HIGHEST AMOUNTS ACROSS PALM BEACH COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS MOSTLY ENDED ACROSS THE REGION LATE THIS AFTERNOON...ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES WILL BE POSSIBLE OVER SOUTH FLORIDA TONIGHT. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE ANY RAIN BANDS PASS OVER THE SAME AREA. THIS CAN LEAD TO ADDITIONAL FLOODING OVER ALREADY SATURATED AND FLOODED REGIONS OF SOUTH FLORIDA. THEREFORE...THE FLOOD WATCH REMAINS IN EFFECT OVER ALL OF SOUTH FLORIDA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
584 WGUS62 KMFL 280100 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 900 PM EDT MON AUG 27 2012 FLZ063-066-069-070-075-280200- /O.CAN.KMFL.FA.A.0006.000000T0000Z-120828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- 900 PM EDT MON AUG 27 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS ENDED ACROSS THE WESTERN HALF OF THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. PONDING OF WATER IN POORLY DRAINED LOCATIONS MAY STILL BE POSSIBLE. $$ FLZ067-068-071>074-168-172>174-281200- /O.CON.KMFL.FA.A.0006.000000T0000Z-120828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 900 PM EDT MON AUG 27 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH... FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND MIAMI DADE... INLAND PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * UNTIL 8 AM EDT TUESDAY * DOPPLER RADAR HAS INDICATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER MIAMI DADE COUNTY SINCE THIS MORNING...3 TO 6 INCHES OF RAIN ACROSS BROWARD COUNTY...AND 3 TO 8 INCHES ACROSS PALM BEACH COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS ENDED ACROSS THE REGION...ANY ADDITIONAL RAINFALL OVERNIGHT OR ON TUESDAY MAY LEAD TO ADDITIONAL FLOODING OVER ALREADY SATURATED OR FLOODED REGIONS ALONG THE EAST COAST. THEREFORE...THE FLOOD WATCH REMAINS IN EFFECT FOR MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
041 WGUS62 KMFL 280815 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 415 AM EDT TUE AUG 28 2012 FLZ073-074-173-174-280915- /O.CAN.KMFL.FA.A.0006.000000T0000Z-120828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 415 AM EDT TUE AUG 28 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR MIAMI-DADE COUNTY HAS BEEN CANCELLED. BASE ON TOTAL RAINFALL AMOUNTS FROM THE LAST 3 DAYS...REPORTED AND ESTIMATED RAINFALL TOTALS FROM THE RAIN BANDS OF ISAAC...AVERAGED 3 TO 5 INCHES ACROSS MIAMI-DADE COUNTY. ANY ADDITIONAL RAINFALL THAT DOES OCCUR TODAY WILL ONLY LEAD TO MINOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS. THEREFORE...THE FLOOD WATCH FOR MIAMI-DADE COUNTY HAS BEEN CANCELLED. $$ FLZ067-068-071-072-168-172-290000- /O.EXT.KMFL.FA.A.0006.000000T0000Z-120829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- COASTAL PALM BEACH-COASTAL BROWARD- 415 AM EDT TUE AUG 28 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL PALM BEACH...INLAND BROWARD...INLAND PALM BEACH...METRO BROWARD AND METRO PALM BEACH. * THROUGH THIS EVENING * TOTAL RAINFALL AMOUNTS OF 8 TO 13 INCHES HAVE BEEN REPORTED OVER PALM BEACH COUNTY SINCE EARLY SUNDAY MORNING WITH DOPPLER RADAR SHOWING BETWEEN 10 TO 20 INCHES FROM THE RAIN BANDS OF ISAAC. IN BROWARD COUNTY...TOTAL RAINFALL AMOUNTS OF 8 TO 10 INCHES HAVE BEEN REPORTED WITH DOPPLER RADAR SHOWING BETWEEN 8 TO 15 INCHES. THESE RAINFALL AMOUNTS HAVE LEAD TO MAJOR FLOODING PROBLEMS IN PORTIONS OF METRO PALM BEACH AND METRO BROWARD COUNTIES. * WITH POSSIBLE ADDITIONAL HEAVY RAINFALL TODAY OVER PALM BEACH AND BROWARD COUNTIES AND MAJOR FLOODING PROBLEMS ON GOING OVER PORTIONS OF METRO PALM BEACH AND METRO BROWARD COUNTIES...THE FLOOD WATCH WILL BE EXTENDED UNTIL 8 PM THIS EVENING FOR THESE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAXTER
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 26, 4:56 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 26, 4:56 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
456 AM EDT SUN AUG 26 2012
...ISAAC AFFECTING SOUTH FLORIDA TODAY INTO TONIGHT...
.SHORT TERM...
THE OUTER RAIN BANDS OF TROPICAL STORM ISAAC ARE STARTING TO AFFECT
THE EAST COAST METRO AREAS EARLY THIS MORNING. THE RAIN BANDS WILL
CONTINUE TO INCREASE IN COVERAGE OVER SOUTH FLORIDA THIS MORNING
AND BECOME WIDESPREAD OVER SOUTH FLORIDA THIS AFTERNOON INTO
TONIGHT...AS THE NATIONAL HURRICANE CENTER CONTINUES TO MOVE ISAAC
NORTHWEST TOWARDS THE FLORIDA KEYS TODAY AND INTO THE SOUTHEAST
GULF WATERS TONIGHT. SO WILL KEEP THE POPS CATEGORICAL TODAY INTO
TONIGHT OVER SOUTH FLORIDA.
THE NATIONAL HURRICANE CENTER IS FORECASTING ISAAC TO CONTINUE TO
MOVE NORTHWEST ON MONDAY INTO THE NORTHERN CENTRAL GULF OF MEXICO
BY TUESDAY. THIS WILL ALLOW FOR THE RAIN BANDS OF ISAAC TO SLOWLY
MOVE AWAY FROM SOUTH FLORIDA ON MONDAY. HOWEVER...THE STEERING
FLOW WILL BE SOUTHERLY THROUGH TUESDAY. SO WILL CONTINUE TO KEEP
THE POPS IN THE LIKELY TO CATEGORICAL ON MONDAY...BEFORE TAPERING
DOWN TO 50 TO 60 PERCENT ON TUESDAY.
THE PWAT VALUES EARLY THIS MORNING FROM THE MIA SOUNDING WERE AROUND
2 INCHES. THE LATEST SHORT RANGE MODELS STILL CONTINUE TO SHOW THE
PWATS VALUES TO INCREASE TO 2.4 TO 2.6 INCHES FOR TODAY INTO
MONDAY, WHICH IS 2 STANDARD DEVIATIONS ABOVE THE NORMAL VALUE OF
1.8 INCHES. WITH THE VERY HIGH PWAT VALUES OVER SOUTH FLORIDA
TODAY THROUGH MONDAY...THERE COULD BE HEAVY RAINFALL WITH THE RAIN
BANDS. SO WILL CONTINUE TO MENTION HEAVY RAIN OVER THE CWA IN THE
ZONES. WE ARE ALSO GOING TO BE ISSUING A FLOOD WATCH FOR ALL OF
SOUTH FLORIDA FOR TODAY THROUGH MONDAY EVENING.
.LONG TERM...
FOR THE MIDDLE TO END OF THIS WEEK...THE LONG RANGE MODELS TAKE ISAAC
INTO THE SOUTHERN GULF COAST STATES. THIS IN TURN WILL ALLOW FOR
HIGH PRESSURE TO BUILD BACK INTO THE AREA FROM THE WESTERN
ATLANTIC WATERS...AND ALLOW FOR A EASTERLY WIND FLOW TO SET OVER
THE AREA. THEREFORE...SOUTH FLORIDA SHOULD GET BACK TO A TYPICAL
SUMMER TIME WEATHER PATTERN WITH THE ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS EACH DAY.
&&
.MARINE...
THE MARINE CONDITIONS FOR SOUTH FLORIDA TODAY INTO MONDAY WILL BE
INFLUENCED BY TROPICAL STORM ISAAC. THE WINDS WILL SLOWLY DECREASE
MONDAY NIGHT INTO TUESDAY...AND BE DOWN TO 15 KNOTS OR LESS BY WEDNESDAY.
THIS WILL ALLOW FOR SEAS TO SLOWLY DECREASE MONDAY NIGHT INTO
TUESDAY...AND BY WEDNESDAY BE DOWN TO 4 TO 6 FEET IN THE ATLANTIC
WATERS WITH 4 TO 9 FEET IN THE GULF WATERS.
&&
.FIRE WEATHER...
THE ONLY FIRE WEATHER PROBLEMS FOR TODAY INTO MONDAY WILL BE VERY
STRONG WIND SPEEDS DUE TO THE INFLUENCE OF TROPICAL STORM ISAAC.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 84 80 88 80 / 90 80 60 50
FORT LAUDERDALE 85 81 88 82 / + 80 60 50
MIAMI 85 81 89 82 / + 80 60 50
NAPLES 84 78 88 79 / 80 + 80 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH MONDAY EVENING FOR COASTAL BROWARD-COASTAL
COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH
MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
HURRICANE WATCH FOR COASTAL MIAMI DADE-INLAND MIAMI DADE-METRO
MIAMI DADE.
TROPICAL STORM WARNING FOR COASTAL BROWARD-COASTAL MIAMI DADE-
COASTAL PALM BEACH-GLADES-HENDRY-INLAND BROWARD-INLAND
COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-METRO BROWARD-
METRO MIAMI DADE-METRO PALM BEACH.
HURRICANE WARNING FOR COASTAL COLLIER-FAR SOUTH MIAMI DADE-
MAINLAND MONROE.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL BROWARD-
COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...HURRICANE WATCH FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL OUT 20 NM-WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS.
TROPICAL STORM WARNING FOR BISCAYNE BAY-COASTAL WATERS FROM
DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...HURRICANE WARNING FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA
BEACH, FL OUT 20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE, FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO
BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...60/BDHazardous weather outlook, Aug 26, 4:12 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 412 AM EDT SUN AUG 26 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270915- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 412 AM EDT SUN AUG 26 2012 ...DETERIORATING CONDITIONS THROUGH TONIGHT AS ISAAC NEARS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENTS FOR POTENTIAL IMPACTS ASSOCIATED WITH TROPICAL STORM ISAAC. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER ISAAC DEPARTS THE AREA ON MONDAY, A RETURN TO A MORE TYPICAL PATTERN OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HIGH WINDS, RAINFALL AMOUNTS, AND ANY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 26, 1:27 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
127 AM EDT SUN AUG 26 2012
FLZ067-068-168-260615-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
127 AM EDT SUN AUG 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 215 AM EDT
* AT 125 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF PORT OF PALM BEACH...AND MOVING
WEST AT 40 MPH.
* THE STORM WILL AFFECT...
PORT OF PALM BEACH...
RIVIERA BEACH...
GOLDEN LAKES...
NORTH COUNTY AIRPORT...
THE ACREAGE...
LION COUNTRY SAFARI...
AND SURROUNDING COMMUNITIES.
LAT...LON 2657 8052 2695 8051 2694 8006 2680 8003
2664 8003
TIME...MOT...LOC 0527Z 085DEG 36KT 2679 8001
10Special weather statement, Aug 26, 2:15 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
215 AM EDT SUN AUG 26 2012
FLZ072>074-172>174-260645-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL FAR SOUTH
MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY
FL METROPOLITAN MIAMI DADE FL
215 AM EDT SUN AUG 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...EASTERN MIAMI-DADE COUNTY...FOR GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 245 AM EDT
* AT 213 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG SHOWERS ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF PORT EVERGLADES TO 4 MILES EAST OF NORTH BAY VILLAGE
TO 3 MILES SOUTHEAST OF KEY BISCAYNE TO 11 MILES SOUTH OF KEY
BISCAYNE TO 10 MILES NORTHEAST OF OCEAN REEF...AND MOVING WEST AT
25 MPH.
* THE LINE OF STORMS WILL AFFECT...
KEY BISCAYNE...
BAY HARBOR ISLANDS...
BAL HARBOUR...
ALLAPATTAH...
BLACK PT...
THE FALLS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2580 8011 2567 8015 2566 8016 2568 8018
2574 8017 2572 8024 2564 8026 2561 8030
2553 8032 2540 8032 2541 8028 2537 8028
2531 8037 2528 8037 2528 8046 2560 8045
2581 8040 2592 8034 2600 8012
TIME...MOT...LOC 0614Z 080DEG 22KT 2603 7996 2586 8008
2565 8013 2554 8014 2538 8014
GARCIASpecial weather statement, Aug 26, 2:51 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 AM EDT SUN AUG 26 2012
FLZ072>074-172>174-260800-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL FAR SOUTH
MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY
FL METROPOLITAN MIAMI DADE FL
251 AM EDT SUN AUG 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...EASTERN MIAMI-DADE COUNTY...FOR GUSTY WINDS OF 45 TO
NEAR 60 MPH...
* UNTIL 400 AM EDT
* AT 243 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
BANDS OF HEAVY SHOWERS WITH STRONG WINDS JUST OFF THE COAST OF
BROWARD AND MIAMI DADE COUNTIES...AND MOVING WEST AT 35 MPH.
* THE STORM WILL AFFECT...
THE HAMMOCKS...
INLIKITA...
THE REDLAND...
REDLAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO NEAR 60 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2580 8011 2567 8015 2566 8016 2568 8018
2574 8017 2572 8024 2553 8032 2540 8032
2540 8029 2537 8028 2531 8037 2528 8037
2525 8042 2523 8042 2522 8048 2521 8048
2523 8062 2560 8049 2607 8024 2606 8010
TIME...MOT...LOC 0648Z 075DEG 32KT 2566 8040
60Local storm report, Aug 26, 3:21 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
321 AM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TROPICAL STORM SWEETWATER 25.76N 80.37W
08/26/2012 MIAMI-DADE FL NWS EMPLOYEE
A WIND GUST OF AROUND 60 MPH OCCURRED AT THE NWS MIAMI
FORECAST OFFICE ON FIU CAMPUS ASSOCIATED WITH A SQUALL IN
ADVANCE OF ISAAC. WIND GUST ESTIMATED BY 2 NWS EMPLOYEES.
&&
GREGORIASpecial weather statement, Aug 26, 4:09 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
409 AM EDT SUN AUG 26 2012
FLZ073-074-173-260845-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
409 AM EDT SUN AUG 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR GUSTY WINDS OF 45 TO NEAR 60 MPH...
* UNTIL 445 AM EDT
* AT 405 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS TO NEAR 60 MPH NEAR PERRINE...AND MOVING WEST AT 45
MPH.
* THE STORM WILL AFFECT...
ZOO MIAMI...
COUNTRY WALK...
INLIKITA...
REDLAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO NEAR 60 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2565 8026 2562 8028 2561 8030 2559 8031
2557 8030 2555 8030 2546 8057 2567 8068
2571 8046 2573 8026
TIME...MOT...LOC 0808Z 079DEG 39KT 2562 8034
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Aug 26, 1:27 AM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Aug 26, 2:15 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Aug 26, 2:51 AM EDT | Special Weather Statement | MFL | Miami-Dade | 69 min |
| Aug 26, 4:09 AM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Aug 26, 5:21 AM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 26, 5:25 AM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Aug 26, 6:30 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Aug 26, 9:01 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 59 min |
| Aug 26, 11:10 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 65 min |
| Aug 26, 12:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 65 min |
| Aug 26, 1:12 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 26, 1:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
| Aug 26, 2:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 62 min |
| Aug 26, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| Aug 26, 4:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| Aug 26, 4:56 PM EDT | Special Marine Warning | MFL | 94 min | |
| Aug 26, 5:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Aug 26, 5:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Aug 26, 7:50 PM EDT | Special Marine Warning | MFL | 115 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.